Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Wilmington, OH

May 25, 20114 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 6:24 PM EDT for 4 counties in Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 6:24 PM EDT (22:24 UTC)
Expired
May 25, 2011, 7:15 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:04 PM EDTHAIL 0.5Kenton, OH3 MINUTES OF DIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS51 KILN 252224
SVRILN
OHC011-065-091-149-252315-
/O.NEW.KILN.SV.W.0166.110525T2224Z-110525T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  HARDIN COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 715 PM EDT.

* AT 620 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR BOTKINS...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON CENTER...
  CRIDERSVILLE...
  LAKEVIEW...
  RUSSELLS POINT...
  WAYNESFIELD...
  BELLE CENTER...
  ALGER...
  ADA...

A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HARDIN COUNTY UNTIL 
630 PM.

IN ADDITION...ST. JOHNS...BLOOM CENTER...UNIOPOLIS...ROUNDHEAD...
STATE ROUTE 195 AT STATE ROUTE 235...JUMBO...WALTON AND MCGUFFEY ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 4082 8351 4055 8350 4033 8420 4065 8424
      4066 8422 4066 8411 4065 8410 4065 8389
      4082 8388
TIME...MOT...LOC 2223Z 237DEG 59KT 4051 8413

$$


BINAU
4 follow-up statements
824 
WWUS51 KILN 252236
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT WED MAY 25 2011

OHC149-252246-
/O.CAN.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
SHELBY OH-
636 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4055 8350 4044 8400 4048 8400 4048 8406
      4065 8424 4066 8422 4066 8411 4065 8410
      4065 8389 4082 8388 4082 8351
TIME...MOT...LOC 2236Z 237DEG 59KT 4061 8388

$$

OHC011-065-091-252315-
/O.CON.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
AUGLAIZE OH-HARDIN OH-LOGAN OH-
636 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN LOGAN...HARDIN AND NORTHEASTERN AUGLAIZE COUNTIES...

AT 633 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WAYNESFIELD...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLE CENTER...ALGER...ADA...KENTON...DUNKIRK AND FOREST.

IN ADDITION...STATE ROUTE 195 AT STATE ROUTE 235...JUMBO...WALTON...
MCGUFFEY...SILVER CREEK...HUNTERSVILLE...MENTZER AND DOLA ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4055 8350 4044 8400 4048 8400 4048 8406
      4065 8424 4066 8422 4066 8411 4065 8410
      4065 8389 4082 8388 4082 8351
TIME...MOT...LOC 2236Z 237DEG 59KT 4061 8388

$$


BINAU
025 
WWUS51 KILN 252248
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT WED MAY 25 2011

OHC011-252258-
/O.CAN.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
AUGLAIZE OH-
648 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUGLAIZE COUNTY
HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4055 8350 4050 8374 4048 8381 4053 8388
      4064 8388 4065 8389 4082 8388 4082 8351
TIME...MOT...LOC 2248Z 237DEG 59KT 4061 8376

$$

OHC065-091-252315-
/O.CON.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
HARDIN OH-LOGAN OH-
648 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN LOGAN AND HARDIN COUNTIES...

AT 646 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR JUMBO...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
ADA...KENTON...DUNKIRK AND FOREST.

IN ADDITION...WALTON...MCGUFFEY...SILVER CREEK...HUNTERSVILLE...
MENTZER...DOLA...BLANCHARD AND GRANT ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4055 8350 4050 8374 4048 8381 4053 8388
      4064 8388 4065 8389 4082 8388 4082 8351
TIME...MOT...LOC 2248Z 237DEG 59KT 4061 8376

$$


BINAU
113 
WWUS51 KILN 252300
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
700 PM EDT WED MAY 25 2011

OHC091-252310-
/O.CAN.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
LOGAN OH-
700 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4055 8350 4053 8366 4056 8369 4059 8371
      4066 8371 4082 8372 4082 8351
TIME...MOT...LOC 2300Z 237DEG 59KT 4070 8353

$$

OHC065-252315-
/O.CON.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
HARDIN OH-
700 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT 
FOR HARDIN COUNTY...

AT 659 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GRANT...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
FOREST.

IN ADDITION...PATTERSON IS NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4055 8350 4053 8366 4056 8369 4059 8371
      4066 8371 4082 8372 4082 8351
TIME...MOT...LOC 2300Z 237DEG 59KT 4070 8353

$$


BINAU
942 
WWUS51 KILN 252313
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT WED MAY 25 2011

OHC065-252324-
/O.EXP.KILN.SV.W.0166.000000T0000Z-110525T2315Z/
HARDIN OH-
713 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN COUNTY WILL
EXPIRE AT 715 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 4055 8350 4053 8366 4056 8369 4059 8371
      4066 8371 4082 8372 4082 8351
TIME...MOT...LOC 2314Z 237DEG 59KT 4081 8326

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:37 PM EDT, 47 minutes earlier.

Area forecast discussion, May 25, 5:37 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE UPDATED TO LOWER TEMPERATURES BY ABOUT 5 DEG TONIGHT ACROSS
MOST OF CWA WITH THE EXPECTATION OF RAIN COOLED AIR SWEEPING
THROUGH THE REGION THIS EVENING. TRIED TO RAISE TO 100 POP OVER
WESTERN CWA FOR THE NEXT FEW HOURS. SUPERCELL MOVING INTO FRANKLIN
COUNTY AT ISSUANCE OF AFD HAS HISTORY OF BASEBALL TO GRAPEFRUIT
HAIL AND 70+ WINDS. THE REST OF THE CWA APPEARS TO BE IN A VERY
UNSTABLE AIRMASS AND ANY STORMS WORKING IN WILL LIKELY REMAIN
STRONG OR STRENGTHEN.
PREV DISCUSSION BELOW REMAINS VALID FOR THIS EVENING/OVERNIGHT.

A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS
AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST
COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO
NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT.
STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH
OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID
TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY
CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM
SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300
J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM
ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL
PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND
MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES.

REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION
CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED
TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS
THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000
J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN
PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL
CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150
M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC
4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL
DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING
BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH
MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY
PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE
SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF
CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG
DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER
HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE
AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF
I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH
THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG
TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI-
STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL
FOR TORNADOES AND SEVERE WEATHER.

LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF
STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT
NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN
FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING
SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT
TO PINPOINT RIGHT NOW.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
TAFS ARE CURRENTLY WRM SECTORED WITH A STATIONARY FNT RUNNING
ACROSS NRN OH. TAFS ARE CURRENTLY VFR. MODELS ARE SUGGESTING
DEVELOPMENT OF TSRA IN IL/IN LATER THIS AFTN...THEN IT WILL MOVE E
INTO THE FA AFT 21Z.

BROUGHT TEMPO TSRA INTO THE WRN TAFS AROUND 21Z. EXPECT THE LINE
TO WORK THE E TO CMH/LCK TAFS BY 23Z. FOCUS THEN SHIFTS TO A STRONGER
LINE OF CONVECTION...POSSIBLY A SQUALL LINE THAT IS EXPECTED TO
DEVELOP OUT OVER MO/AR/WRN KY AND WILL WORK EWD. HAVE THIS FEATURE
TIMED INTO CVG/LUK AROUND IN AFT 00Z. THIS LINE IS EXPECTED TO
AFFECT THE FA FOR MUCH OF THE NIGHT. WENT A PERIOD 4 HOURS OR SO
OF MVFR CIGS/VSBYS WITH THIS LINE. CONDITIONS COULD BE LOWER OR
LAST LONGER...BUT DIDNT WANT TO BE OVERLY PESSIMISTIC.

THE LINE CLEARS THE TAFS BY 12Z...BUT ADDITIONAL CONVECTION IS
POSSIBLE AFTER 16Z.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU/FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, May 25, 5:09 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT IN THE SOUTHERLY
FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF
LOW PRESSURE MOVES TO INDIANA. SOME OF THE THUNDERSTORMS WILL BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 25, 6:03 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             MENDON                  40.67N 84.52W
05/25/2011  E0.75 INCH       MERCER             OH   COUNTY OFFICIAL

&&

HUGHES
Local storm report, May 25, 6:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             COLLEGE CORNER          39.57N 84.81W
05/25/2011  E1.75 INCH       PREBLE             OH   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

&&

KURZ
Local storm report, May 25, 6:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 S LAUREL              39.47N 85.19W
05/25/2011  E1.00 INCH       FRANKLIN           IN   TRAINED SPOTTER

0555 PM     TSTM WND DMG     1 W METAMORA            39.45N 85.15W
05/25/2011                   FRANKLIN           IN   TRAINED SPOTTER

            LG LIMB DOWN, DAMAGE TO HOUSE

&&

HUGHES
Local storm report, May 25, 6:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 E BROOKVILLE          39.42N 84.91W
05/25/2011  E3.00 INCH       FRANKLIN           IN   TRAINED SPOTTER

&&

HUGHES
Local storm report, May 25, 6:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             1 SW BOSTON             39.73N 84.86W
05/25/2011  M1.25 INCH       WAYNE              IN   FIRE DEPT/RESCUE

            WINDSHIELDS BROKEN

&&

JOHNF
Local storm report, May 25, 6:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             DOLA                    40.78N 83.69W
05/25/2011  M0.50 INCH       HARDIN             OH   TRAINED SPOTTER

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:18 AM EDTSpecial Weather StatementILNMiami, Preble27 min
May 25, 9:31 AM EDTSpecial Weather StatementILNMontgomery59 min
May 25, 12:37 PM EDTSpecial Weather StatementILNUnion23 min
May 25, 4:39 PM EDTSevere Thunderstorm WarningILNMercer27 min
May 25, 5:28 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer62 min
May 25, 5:37 PM EDTSevere Thunderstorm WarningILNHardin53 min
May 25, 5:42 PM EDTSevere Thunderstorm WarningILNDarke, Preble32 min
May 25, 5:49 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Logan, Mercer, Shelby41 min
May 25, 5:52 PM EDTSevere Thunderstorm WarningILNButler, Darke, Hamilton, Montgomery, Preble53 min
May 25, 6:02 PM EDTTornado WarningILNHardin28 min
May 25, 6:03 PM EDTTornado WarningILNButler, Preble42 min
May 25, 6:37 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Preble, Warren53 min
May 25, 6:41 PM EDTTornado WarningILNButler, Montgomery, Preble, Warren34 min
May 25, 6:56 PM EDTAreal Flood AdvisoryILNHardin4 hr
May 25, 7:09 PM EDTTornado WarningILNClinton, Greene, Montgomery, Warren33 min
May 25, 7:41 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison64 min
May 25, 7:55 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble, Shelby10 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.